MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8F M HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 8F M HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 8F PH.I.S.I.O.
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Death (1802)
Date of Event 07/22/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient information were not provided.Sorin group (b)(4) manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).The involved device is not available for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, 30 minutes after the begin of the procedure, the values of the transmembrane pressure of the inspire oxygenator were high.The medical team elected to change out the oxygenator.After the change out, the values of the transmembrane pressure back to normal.Livanova has been informed the patient has died on the same date (b)(6) 2020).The medical team does not believe there is any correlation between the event and patient demise.
 
Additional Manufacturer Narrative
The pump-sheet of the case was not provided, however, during follow-up activity, it was pointed out that blood coagulation had developed in the system.The biological deposits reasonably caused the partial occlusion of filtering elements thus reducing the open surface for blood flow and leading to increase of the pressure drop across the oxygenator.No further similar complaints were recorded for noticed product lot.Manufacturing records were verified to be conforming to specifications.According to historical data analysis, the high transmembrane oxygenator pressure gradient is related to the increase of hydraulic resistance as a result of undesired cellular activation associated with platelet adhesion and fibrin layer deposition inside the oxygenator.This type of event is a multi-factorial phenomenon possibly triggered by a combination of clinical procedure, therapies (e.G.Anticoagulant prescription, heparin composition and priming composition) and patient-specific health conditions.Based on collected evidences, the claimed high pressure excursion was confirmed and assigned to reported activation of clotting phenomenon throughout the circuit.No specific action was currently deemed necessary.Livanova maintains and documents periodic customer events monitoring process in order to evaluate actions for products improvement.The likelihood of occurrence of complained failure is acceptable.Livanova will keep monitoring the market.

Brand Name
INSPIRE 8F M HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key10391318
Report Number9680841-2020-00014
Device Sequence Number11679860
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)220402(10)1904030009
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K180448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model Number8F PH.I.S.I.O.
Device Catalogue Number050716
Device Lot Number1904030009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR